Dear Nelson, I currently take b-100 complex which contains several hundred % of my RDA of b vitamins. However I recently read that excessive amounts of B6 could have a negative impact on brain function and actually be toxic. Obviously this is a concern as Aids related dementia is increasingly common in long term survivors.
I don't have any vitamin deficiencies at the minute, I've been + for about 2 years and on HAART for 2 months. I take selenium, multi vit, b complex and high strength d3 daily. Should I reduce to B-50 complex? I'm confused.
Thanks for your help
I would keep taking the B-100
There are several studies that show the benefit of taking higher dose vitamin B's
High doses of B vitamins can reduce brain shrinkage, memory loss, study finds
High doses of vitamin B6 (over 100 mg per day) can, over time, be toxic, and may result in nerve damage or numbness and tingling in the extremities that may eventually be irreversible. You should discontinue use of supplemental B6 if any unusual numbness develops in the body. Too much B6 can also cause oversensitivity to sunlight, which can lead to skin rashes and numbness, as well as nausea, vomiting, abdominal pain, loss of appetite, and increased liver function test results.